MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS RUBINA 30°, NIR/ICG, Ø 10 MM

KARL STORZ SE & CO. KG HOPKINS RUBINA 30°, NIR/ICG, Ø 10 MM
Model Number 26003BRA
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast surgery using a karl storz 10mm laparoscope (model: 26003bra) in conjunction with a tl400 cold light source (with the automatic brightness mode on).An unexpected incident occurred during the operation, resulting in the patient's skin being burned by the lens[?] after the produce, the patient did not require additional intervention treatment and the condition was controllable.
 
Additional Manufacturer Narrative
Result of investigation: according to customer information, a patient suffered burns to the skin in the chest area due to contact with the distal end of the optic 26003bra mentioned in this report.The optic 26003bra and the tl400 light source used were not returned to us for detailed examination with the explanation "there is no problem with the product, the product can be used." according to customer information, there is no product defect.We would like to call your attention to a warning in the corresponding instructions for use 96216001d_v4.0_11-2017, under point 2.2 safety instructions, 3.6 connecting to the camera system and light source, as well as in the ifu for the tl400 light source ifu 96286010d version 1.3 - 07/2021 on page 7 safety instructions warnings and cautions, page 14 installation and operating instructions point 6.3.5 connecting light cable.Based on the customer's description, we assume that a user error led to the patient's skin being burned.The event is filed under internal karl storz complaint id: (b)(40.

Brand Name
HOPKINS RUBINA 30°, NIR/ICG, Ø 10 MM
Common Device Name
HOPKINS RUBINA 30°, NIR/ICG, Ø 10 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21930564
Report Number9610617-2025-00706
Device Sequence Number9096312
Product Code OWN
UDI-Device Identifier04048551436240
UDI-Public04048551436240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26003BRA
Device Catalogue Number26003BRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TL400,POWER LED RUBINA, OPAL1 NIR/ICG
Outcome Attributed to Adverse Event Other;
Patient SexUnknown